MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA22-90/I16-30
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult or Delayed Positioning (1157); Physical Resistance (2578)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in this event is anticipated for returned but has not been received for evaluation.If additional information pertinent to the incident is obtained, a follow up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the patient was implanted with an afx bifurcated device for an abdominal aneurysm.During the deployment of the contralateral limb, resistance was felt, the physician continued to pull the surpass wire and it was removed from the body.However, it was noted that the contralateral limb covered was still attached to the stent graft and the contralateral limb was not completely deployed.A snare catheter was inserted and the cover was removed from the main body to successfully deploy the main body.The surepass wire was removed and inspected, it was confirmed that the proximal bead was missing.The cuff was implanted without issue.There have been no patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received there were no substantial evidence to support the following reported events; resistance pulling the surepass wire, and detachment of the contralateral limb cover.This event included a patient involvement.A clinical assessment was required, but no medical information was provided.This assessment was based upon the reported event, cumulative knowledge informed by past assessments of similar complaints, and/or other non-medical, relative information such as, but not limited to: still photographs; videos; sizing/case planning sheet/summary.The most likely cause of the detachment of the component and the sure-pass wire issue could not be determined due to lack of relevant medical information.Unable to determine procedure-related, anatomy-related and user-related issues, off label, or cautionary product use conditions.Associated clinical harms for this event included: no known impact to the patient.The final patient disposition was unknown however there have been no additional negative patient sequelae reported.Devices remain implanted in the patient and were not returned, no evaluation completed.The review of manufacturing lot confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.(b)(4).

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6817903
Report Number2031527-2017-00427
Device Sequence Number130503
Product Code MIH
UDI-Device Identifier00818009010223
UDI-Public(01)00818009010223(17)200407
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/07/2020
Device Model NumberBA22-90/I16-30
Device Lot Number1674432-008
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer07/25/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-CUFF/EXTENSION-LOT: INFO NOT RECEIVED
Outcome Attributed to Adverse Event Other;